Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 146, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2018, 5:47 PM CDT for 4 counties in Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2018, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 17, 2018, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Custer County, NE, Logan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384
WUUS53 KLBF 172247
SVRLBF
NEC009-041-113-171-172330-
/O.NEW.KLBF.SV.W.0146.180617T2247Z-180617T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
547 PM CDT SUN JUN 17 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Logan County in west central Nebraska...
Northwestern Custer County in central Nebraska...
Southwestern Blaine County in north central Nebraska...
Southeastern Thomas County in north central Nebraska...
* Until 630 PM CDT.
* At 547 PM CDT, a severe thunderstorm was located 13 miles southwest
of Dunning, or 18 miles northeast of Stapleton, moving northeast at
30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Dunning, Halsey and Linscott.
This includes Highway 2 between mile markers 227 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and west central Nebraska.
LAT...LON 4201 10023 4184 9987 4155 10022 4166 10044
TIME...MOT...LOC 2247Z 214DEG 26KT 4169 10030
HAIL...1.75IN
WIND...60MPH
$$
Roberg1 follow-up statement
652
WWUS53 KLBF 172311
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
611 PM CDT SUN JUN 17 2018
NEC009-041-113-171-172330-
/O.CON.KLBF.SV.W.0146.000000T0000Z-180617T2330Z/
Logan NE-Custer NE-Blaine NE-Thomas NE-
611 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN LOGAN...NORTHWESTERN CUSTER...SOUTHWESTERN BLAINE
AND SOUTHEASTERN THOMAS COUNTIES...
At 610 PM CDT, a severe thunderstorm was located 14 miles northeast
of Gandy, or 15 miles northeast of Stapleton, moving northeast at 45
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Dunning, Halsey and Linscott.
This includes Highway 2 between mile markers 227 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and west central Nebraska.
LAT...LON 4201 10023 4184 9987 4155 10022 4166 10044
TIME...MOT...LOC 2310Z 223DEG 38KT 4166 10032
HAIL...1.75IN
WIND...60MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:20 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 17, 1:20 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service North Platte NE 120 PM CDT Sun Jun 17 2018 .SHORT TERM...(Tonight and Monday) Issued at 120 PM CDT Sun Jun 17 2018 A nearly stationary front extends northeast to southwest from near O'Neill to Grant. The front will slowly shift southeast as a cold front late this afternoon. Moisture will be in abundance with the remnants of tropical system Bud moving into the region, sfc dew points are near 70F and PWAT values range from 1.5-2 inches contributing to CAPE values around 2500 to 3000 J/KG this afternoon from near Oshkosh to O'Neill and points south. Thunderstorms should rapidly develop between 2pm and 4pm near the front. Bulk shear values greater than 40 kt will help storms organize with a few severe storms expected. The threat turns to heavy rainfall tonight, especially in Cherry and Sheridan counties where several inches of rain fell with the storms on Saturday night. There could also be some flash flooding with the storms outside of the watch given the amount of available moisture but the flooding will be limited to more urban areas or areas where storms are training. Later in the evening, thunderstorms will slowly shift northward due to southerly upper level flow. Storms will weaken as they move farther north of the boundary, but still could contain some locally heavy rainfall. Due to the heavy rainfall across northwest Nebraska last night, have issued a flash flood watch due to the potentially for more heavy rainfall. .LONG TERM...(Monday Night through Sunday) Issued at 120 PM CDT Sun Jun 17 2018 A pattern shift to rainy and cool for much of the week as a large and slow moving upper level low drifts east across the region. A steady stream of moisture will supply the area for much of the week as well. Agree with WPC issuing a Moderate risk for excessive rainfall for Tuesday and Tuesday night across southwest Nebraska, and a slight risk elsewhere. Still appears that by later Thursday, much of the area will have received 2 to 4 inches of rainfall. Conditions should dry out some by the end of the week and the weekend, but still may be some scattered rainfall. Highs through Thursday should generally be in the upper 60s and 70s, with upper 70s and 80s returning Friday into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1221 PM CDT Sun Jun 17 2018 MVFR cigs will continue for much of western and north central Nebraska though the forecast period. Thunderstorms will develop this afternoon across the panhandle and overspread the Sandhills and southwest Nebraska this evening. Hail and gusty erratic winds may accompany any storm. In addition, very heavy rain will lead to reduced visby. Thunderstorms taper to rain showers tonight and dissipate overall Sunday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for NEZ004-094. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Snively
Hazardous weather outlook, Jun 17, 2:54 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 254 PM CDT Sun Jun 17 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-182000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 254 PM CDT Sun Jun 17 2018 /154 PM MDT Sun Jun 17 2018/ ...Tornado Watch for portions of South Central Nebraska through 10 PM tonight... ...Flash Flood Watch for western Cherry and Sheridan Counties until Monday afternoon... This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms are expected over the next several hours until mid evening. A few of the storms may be severe and produce large hail and strong winds. A tornado cannot be ruled out near a cold front that stretches from about Chappell to O'Neill. There will also be a threat for locally heavy rain which may lead to flash flooding. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Several rounds of showers and thunderstorms with periods of heavy rain are expected off and on through the week. Stay tuned to later forecasts as the flooding potential will increase by mid week. .SPOTTER INFORMATION STATEMENT... Spotters are requested in Deuel, Keith, Perkins, Arthur, and McPherson counties. Spotters will likely be needed later this afternoon in the Tornado Watch area. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 17, 4:20 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 3 N BIG SPRINGS 41.11N 102.07W
06/17/2018 DEUEL NE PUBLIC
POWER LINES DOWN, 3 IN LIMBS DOWN, SOUCE MPING
&&
KALLENLocal storm report, Jun 17, 4:22 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 NE BIG SPRINGS 41.11N 102.01W
06/17/2018 KEITH NE PUBLIC
POWER LINES DOWN
&&
KALLENLocal storm report, Jun 17, 4:27 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
427 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 5 WNW KEYSTONE 41.25N 101.68W
06/17/2018 M70 MPH KEITH NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Jun 17, 4:36 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 N KINGSLEY DAM 41.24N 101.66W
06/17/2018 M1.75 INCH KEITH NE TRAINED SPOTTER
HAIL RANGING FROM NICKEL TO GOLF BALL SIZE
&&
SNIVELYSpecial weather statement, Jun 17, 4:59 PM CDT, 48 minutes before
Special Weather Statement National Weather Service North Platte NE 459 PM CDT SUN JUN 17 2018 NEZ036-037-059-172245- McPherson NE-Lincoln NE-Logan NE- 459 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN... SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 545 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of North Platte, moving north at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ringgold. This includes the following highways... Highway 92 between mile markers 209 and 226. Highway 97 between mile markers 2 and 25. Highway 83 near mile marker 111. A Tornado Watch remains in effect until 1000 PM CDT for southwestern and west central Nebraska. LAT...LON 4115 10083 4122 10105 4153 10087 4147 10048 TIME...MOT...LOC 2159Z 201DEG 25KT 4126 10085 Roberg
Local storm report, Jun 17, 5:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FUNNEL CLOUD 1 S STAPLETON 41.47N 100.51W
06/17/2018 LOGAN NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A FUNNEL CLOUD NEAR STAPLETON. IT
WENT BACK UP INTO THE WALL CLOUD.
&&
KALLENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:32 PM CDT | Special Weather Statement | LBF | Cherry | 28 min |
| Jun 16, 7:48 PM CDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 3 hr |
| Jun 16, 8:46 PM CDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 17, 2:13 AM CDT | Flash Flood Watch | LBF | Cherry, Sheridan | 25 hr |
| Jun 17, 2:53 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 37 min |
| Jun 17, 3:08 PM CDT | Tornado Warning | LBF | Deuel | 52 min |
| Jun 17, 3:30 PM CDT | Tornado Warning | LBF | Deuel, Keith | 45 min |
| Jun 17, 4:06 PM CDT | Tornado Warning | LBF | Keith | 39 min |
| Jun 17, 4:32 PM CDT | Tornado Warning | LBF | Arthur, Keith, McPherson | 43 min |
| Jun 17, 4:59 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Jun 17, 5:07 PM CDT | Tornado Warning | LBF | Keith, Lincoln, McPherson | 38 min |
| Jun 17, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 44 min |
| Jun 17, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 46 min |
| Jun 17, 5:40 PM CDT | Tornado Warning | LBF | Logan, McPherson | 50 min |
| Jun 17, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 33 min |
| Jun 17, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 42 min |
| Jun 17, 6:53 PM CDT | Special Weather Statement | LBF | Holt | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.